MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: the valve was received submersed in an unidentified liquid.The valve was set to pressure range 8 cmh2o at time of receipt.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Result: in the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valves up and down again in steps of 5 cmh2o and in steps of 2 cmh2o in the same way.To proof if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is within the accepted tolerance.Further we carried out a permeability test.The investigation has resulted that the valve is permeable.As a final examination we carried out a computer controlled test.Here the progav 2.0 was tested in the lying position with a pressure range of 5 cmh2o.Normally we expected a pressure of 5 cmh2o having an opening pressure of 5 cmh2o.At the first test the opening pressure at the reference flow level of 5 ml/h is measured 1,12 cmh2o.The progav 2.0 valve tends to an over-drainage.We execute a second test.At the second test the opening pressure at the reference flow level of 5 ml/h is measured 0,44 cmh2o.The second test showed no improvement.The valve is not working inside the accepted tolerance (accepted tolerance of 5 ± 2 cmh2o).We suspect that deposits inside the valve may have affected the product performance.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage or in very rare cases, noise development, we decided to dismantle the valve.Inside the valve we have found deposits or substances of protein, which probably could have caused the observed over-drainage.There was no failure detectable at the time of delivery.No further actions required.
 
Event or Problem Description
According to the complainant a progav was suspected of postoperative blockage.The patient was originally implanted on (b)(6) 2016.The explant date was (b)(6) 2016.The valve was returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12480873
Report Number3004721439-2021-00635
Device Sequence Number17127666
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public4041906137328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20028896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2016
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;